I have had constant abdominal pain and have started having black stool along with some red blood in it. I have been to the doctors before and was said to have internal hemorroids (hemorrhoids). What do you think my condition is and should i bother going to the ER? thank you!
If your stool is black the cause is other than internal hemorrhoids. If the black is due to blood, it's blood that's being put out somewhere just past the stomach. The 'red' will turn black as it travels through the digestive system. Make sure that the doc does further tests to find out why you're experiencing black stools. Work with a doc, not the ER. The ER isn't going to do much except to tell you to see your doctor.
Further to Calgal's very sound advice, the medical name for these black/tarry blood-impregnated stools is MELENA. You might want to look up possible symptoms, causes etc on google so that you are more fully informed when you see a doctor - hopefully a GI specialist. Do take prompt medical advice. I would expect you to undergo both an endoscopy and a colonoscopy for maximum (hopefully...??) reassurance etc.
Whoahh... I just want to put my 2 cents in. Black stools along with constant abdominal pain?? This very well *could* be serious (ie internal bleeding). I vote for going to the ER. Just my opinion and I speak from vomiting up buckets of blood and waiting about 8 hours to go to the ER which was a near fatal mistake. Take care and keep us posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.